Alert archive / Utah / Flash Flood Watches in 2014
Flash Flood Watch 7, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Aug 11, 2014, 2:26 PM MDT. It took effect at Aug 12, 2014, 12:00 PM MDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2014, 2:26 PM MDT (20:26 UTC)
- In effect from
- Aug 12, 2014, 12:00 PM MDT
- Expired
- Aug 13, 2014, 5:48 PM MDT
- In force
- 30 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
531 WGUS65 KSLC 112026 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 226 PM MDT MON AUG 11 2014 UTZ002>016-019>021-517-518-120600- /O.NEW.KSLC.FF.A.0007.140812T1800Z-140813T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF... RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD... DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE... BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 226 PM MDT MON AUG 11 2014 ...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR NORTHERN...CENTRAL AND SOUTHERN UTAH EXCEPT THE CACHE VALLEY. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS...SLICK ROCK AREAS...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
6 follow-up statements
194 WGUS65 KSLC 120409 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1009 PM MDT MON AUG 11 2014 UTZ002>016-019>021-517-518-121300- /O.CON.KSLC.FF.A.0007.140812T1800Z-140813T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF... RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD... DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE... BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 1009 PM MDT MON AUG 11 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * NORTHERN...CENTRAL AND SOUTHERN UTAH WITH THE EXCEPTION OF THE CACHE VALLEY. * FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
441 WGUS65 KSLC 120844 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 244 AM MDT TUE AUG 12 2014 UTZ001-121800- /O.EXB.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD 244 AM MDT TUE AUG 12 2014 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHERN UTAH... INCLUDING THE FOLLOWING AREA...CACHE VALLEY/UTAH PORTION. * FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ UTZ002>016-019>021-517-518-121800- /O.EXT.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...BRIGHAM CITY...OGDEN...BOUNTIFUL... SALT LAKE CITY...TOOELE...LEHI...PROVO...NEPHI...WENDOVER... SNOWVILLE...HUNTSVILLE...PARK CITY...HEBER CITY...WOODRUFF... RANDOLPH...ALTA...BRIGHTON...MIRROR LAKE HIGHWAY...SCOFIELD... DUCHESNE...ROOSEVELT...PRICE...CASTLE DALE...EMERY... GREEN RIVER...HANKSVILLE...MANTI...RICHFIELD...DELTA...FILLMORE... BEAVER...CEDAR CITY...MILFORD...ST GEORGE...KANAB...ESCALANTE... BULLFROG...COVE FORT...KOOSHAREM...FISH LAKE...LOA...PANGUITCH... BRYCE CANYON 244 AM MDT TUE AUG 12 2014 ...FLASH FLOOD WATCH NOW IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * ALL OF UTAH...EXCEPT DAGGETT...UINTAH...GRAND...AND SAN JUAN COUNITES. * FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ ROGOWSKI/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
956 WGUS65 KSLC 120847 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 247 AM MDT TUE AUG 12 2014 UTZ001>016-019>021-517-518-122300- /O.CON.KSLC.FF.A.0007.140812T1800Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO... NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY... HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 247 AM MDT TUE AUG 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF UTAH...EXCEPT DAGGETT...UINTAH...GRAND...AND SAN JUAN COUNTIES. * FROM NOON MDT TODAY THROUGH WEDNESDAY EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION TODAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ ROGOWSKI/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
815 WGUS65 KSLC 122124 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 PM MDT TUE AUG 12 2014 UTZ001>016-019>021-517-518-131100- /O.CON.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO... NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY... HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 324 PM MDT TUE AUG 12 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...NORTHERN UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CASTLE COUNTRY...CENTRAL MOUNTAINS...SAN RAFAEL SWELL... SANPETE/SEVIER VALLEYS...WASATCH PLATEAU/BOOK CLIFFS AND WEST CENTRAL UTAH. IN NORTHERN UTAH...CACHE VALLEY/UTAH PORTION... GREAT SALT LAKE DESERT AND MOUNTAINS...NORTHERN WASATCH FRONT...SALT LAKE AND TOOELE VALLEYS...SOUTHERN WASATCH FRONT...WASATCH MOUNTAIN VALLEYS...WASATCH MOUNTAINS I-80 NORTH...WASATCH MOUNTAINS SOUTH OF I-80...WESTERN UINTA BASIN AND WESTERN UINTA MOUNTAINS. IN SOUTHERN UTAH...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH...SOUTHWEST UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * THROUGH WEDNESDAY EVENING * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION. SOME STORMS WILL CONTINUE OVERNIGHT BUT WILL INCREASE IN COVERAGE DURING THE DAY WEDNESDAY...PERSISTING THROUGH WEDNESDAY EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
551 WGUS65 KSLC 130845 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 AM MDT WED AUG 13 2014 UTZ001>016-019>021-517-518-132300- /O.CON.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO... NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY... HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 245 AM MDT WED AUG 13 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * ALL OF UTAH * THROUGH THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE AT TIMES ACROSS UTAH THROUGH THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL. * THE FLASH FLOOD THREAT WILL BE GREATEST ACROSS SLOT CANYONS... SLICK ROCK AREAS...NORMALLY DRY WASHES...SMALL STREAMS IN STEEP TERRAIN AND NEAR RECENT BURN SCARS. IN ADDITION...URBAN AREAS WITH POOR DRAINAGE WILL BE AT RISK OF FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION IF FLASH FLOOD IS OBSERVED OR WARNINGS ARE ISSUED. && $$ ROGOWSKI/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
004 WGUS65 KSLC 132348 FFASLC FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 548 PM MDT WED AUG 13 2014 UTZ001>016-019>021-517-518-140100- /O.CAN.KSLC.FF.A.0007.000000T0000Z-140814T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- INCLUDING THE CITIES OF...LOGAN...SMITHFIELD...BRIGHAM CITY... OGDEN...BOUNTIFUL...SALT LAKE CITY...TOOELE...LEHI...PROVO... NEPHI...WENDOVER...SNOWVILLE...HUNTSVILLE...PARK CITY... HEBER CITY...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD...DUCHESNE...ROOSEVELT...PRICE... CASTLE DALE...EMERY...GREEN RIVER...HANKSVILLE...MANTI... RICHFIELD...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD... ST GEORGE...KANAB...ESCALANTE...BULLFROG...COVE FORT... KOOSHAREM...FISH LAKE...LOA...PANGUITCH...BRYCE CANYON 548 PM MDT WED AUG 13 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR NORTHERN...CENTRAL...SOUTHWEST AND SOUTH CENTRAL UTAH HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS...THE THREAT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING HAS DIMINISHED. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Aug 11, 9:31 AM MDT, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 11, 9:31 AM MDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 931 AM MDT MON AUG 11 2014 .SYNOPSIS...A TROUGH ALONG THE WEST COAST AND A RIDGE OVER NEW MEXICO ARE COMBINING TO BRING A MOIST SOUTHERLY FLOW TO THE GREAT BASIN. MOISTURE WILL INCREASE OVER THE AREA TODAY AND TUESDAY. A DRYING TREND IS EXPECTED LATE IN THE WEEK. && .DISCUSSION...CLOSED LOW OFF N. CA COAST THIS MORNING AND UPPER HIGH AT 500 MB OVER NEW MEXICO. INCREASING SOUTHERLY FLOW IN BETWEEN THESE TWO FEATURES IS BRINGING MOISTURE NORTH INTO UTAH THIS MORNING. GOES PW SHOWS AROUND AN INCH ALREADY OVER THE SOUTHWEST WITH AROUND .75 OVER THE NORTH. HOWEVER MOISTURE IS MAINLY ABOVE 700 MB WITH SURFACE DEWPOINTS STILL IN THE 40S EVEN IN THE SOUTH. MAIN ACTION TODAY WILL BE OVER NEVADA...BUT EXPECT SOUTHERN UTAH TO SEE WIDESPREAD CONVECTION. SOME LOCALLY HEAVY RAIN POSSIBLE BUT IT WILL TAKE A BIT TO MOISTEN LOW LEVELS. SOME VERTICAL SHEAR BY THIS AFTERNOON COULD GIVE STORMS SOME ORGANIZATION. LATEST HRRR RUNS ALL SHOW CONSIDERABLE CONVECTION IN THE SOUTHWEST LATE TODAY. MOISTURE INCREASES OVERNIGHT AND INTO TUESDAY AS PACIFIC TROUGH EJECTS INLAND INTO NORTHERN ROCKIES. WITH MORE MOISTURE...MORE DYNAMIC LIFT...AND MORE VERTICAL SHEAR...EXPECT TUESDAY TO BE A VERY ACTIVE CONVECTIVE DAY OVER MUCH OF UTAH...ESPECIALLY SOUTH AND CENTRAL. WILL CONTEMPLATE A FLASH FLOOD WATCH ISSUANCE THIS AFTERNOON FOR TUESDAY AFTER PERUSAL OF 12Z RUNS. NO CHANGES TO CURRENT FORECAST AT THIS TIME. && .AVIATION...SOUTHEAST SURFACE WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 18-19Z. A 20 PERCENT CHANCE EXISTS THAT GUSTY AND ERRATIC OUTFLOW WINDS WILL OCCUR FROM CONVECTION BETWEEN 21-03Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...DUNN AVIATION...VERZELLA FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 11, 2:46 AM MDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 246 AM MDT MON AUG 11 2014 UTZ001>016-019>021-517-518-WYZ021-121300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 246 AM MDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY...WITH MOST OCCURRING ACROSS THE HIGH TERRAIN AND ALSO SOUTHERN UTAH. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE THE MAIN THREAT FROM THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL CONTINUE TO INCREASE FROM THE SOUTH THROUGH MIDWEEK. THIS WILL BRING A RENEWED THREAT OF HEAVY RAIN WITH THUNDERSTORMS...ESPECIALLY ON TUESDAY AND WEDNESDAY. THERE IS ALSO THE THREAT OF GUSTY WINDS AND SMALL HAIL BOTH DAYS WITH ANY THUNDERSTORMS. A DRYING WESTERLY FLOW IS FORECAST FOR THE SECOND HALF OF THE WEEK. CRITICAL FIRE WEATHER CONDITIONS WILL BECOME POSSIBLE HEADING INTO THE WEEKEND WHERE FUELS ARE CRITICAL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI/MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Watches in Utah, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.